Estimates for the tail probability of the supremum of a random walk with independent increments. (English) Zbl 1260.60087

Summary: The authors investigate the tail probability of the supremum of a random walk with independent increments and obtain some equivalent assertions in the case that the increments are independent and identically distributed random variables with O-subexponential integrated distributions. A uniform upper bound is derived for the distribution of the supremum of a random walk with independent but non-identically distributed increments, whose tail distributions are dominated by a common tail distribution with an O-subexponential integrated distribution.


60G50 Sums of independent random variables; random walks
60F99 Limit theorems in probability theory
60E05 Probability distributions: general theory
Full Text: DOI


[1] Asmussen, S., Applied Probability and Queues, 2nd ed., Springer-Verlag, New York, 2003. · Zbl 1029.60001
[2] Asmussen, S., Foss, S. and Korshunov, D., Asymptotics for sums of random variables with local subexponential behavior, J. Theor. Probab., 16, 2003, 489–518. · Zbl 1033.60053
[3] Bertoin, J. and Doney, R. A., Some asymptotic results for transient random walks, Adv. Appl. Probab., 28, 1996, 207–226. · Zbl 0854.60069
[4] Embrechts, P., Klüppelberg, C. and Mikosch, T., Modelling Extremal Events for Insurance and Finance, Springer-Verlag, Berlin, 1997. · Zbl 0873.62116
[5] Embrechts, P. and Veraverbeke, N., Estimates for the probability of ruin with special emphasis on the possibility of large claims, Insurance Math. Econom., 1, 1982, 55–72. · Zbl 0518.62083
[6] Foss, S., Konstantopoulos, T. and Zachary, S., The principle of a single big jump: discrete and continuous time modulated random walks with heavy-tailed increments, J. Theor. Probab., 20, 2007, 581–612. · Zbl 1131.60040
[7] Klüppelberg, C., Asymptotic ordering of distribution functions on convolution semigroup, Semigroup Forum, 40, 1990, 77–92. · Zbl 0687.60018
[8] Korshunov, D., On distribution tail of the maximum of a random walk, Stoch. Proc. Appl., 72, 1997, 97–103. · Zbl 0942.60018
[9] Pakes, A., On the tails of waiting time distributions, J. Appl. Probab., 7, 1975, 745–789. · Zbl 0314.60072
[10] Shimura, T. and Watanabe, T., Infinite divisibility and generalized subexponential, Bernoulli, 11, 2005, 445–469. · Zbl 1081.60016
[11] Veraverbeke, N., Asymptotic behavior of Wiener-Hopf factors of a random walk, Stoch. Proc. Appl., 5, 1977, 27–37. · Zbl 0353.60073
[12] Wang, Y., Cheng, F. and Yang, Y., The dominant relations and their applications on some subclasses of heavy-tailed distributions (in Chinese), Chin. J. Appl. Probab. Statist., 21, 2005, 21–30. · Zbl 1166.60306
[13] Wang, Y. and Wang, K., Asymptotics of the density of the supremum of a random walk with heavy-tailed increments, J. Appl. Probab., 43, 2006, 874–879. · Zbl 1120.60048
[14] Wang, Y., Yang, Y., Wang, K., et al., Some new equivalent conditions on asymptotics and local asymptotics for random sums and their applications, Insurance Math. Econom., 40, 2007, 256–266. · Zbl 1120.60033
[15] Zachary, S., A note on Veraverbeke’s theorem, Queueing Syst., 46, 2004, 9–14. · Zbl 1056.90040
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.